Alert archive / Colorado / Winter Storm Watches in 2007

Winter Storm Watch 4, NWS Pueblo, CO

February 26, 20076 counties in Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 26, 2007, 3:37 PM MST for 6 counties in Colorado. It took effect at Feb 27, 2007, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 26, 2007, 3:37 PM MST (22:37 UTC)
In effect from
Feb 27, 2007, 5:00 PM MST
Expired
Feb 27, 2007, 5:01 AM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.6 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1011 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 262237
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MST MON FEB 26 2007

...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS FOR
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...

.A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH
STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY
NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY
COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH
WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE
POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES.  

COZ058-060-066-068-270445-
/O.NEW.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
337 PM MST MON FEB 26 2007

...WINTER STORM WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
LATE WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT. 

THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN
MOSQUITO RANGES ABOVE 11000 FEET.

MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA
TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND
WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE
POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE
HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY
SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH AT
TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER
MOUNTAIN PASSES.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
4 follow-up statements
000 
WWUS45 KPUB 270415
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
915 PM MST MON FEB 26 2007

...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS
FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...

.A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH
STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY
NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY
COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH
WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE
POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES.

COZ058-060-066-068-271015-
/O.CON.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
915 PM MST MON FEB 26 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN
MOSQUITO RANGES ABOVE 11000 FEET.

MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA
TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND
WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE
POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE
HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY
SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
AT TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE
HIGHER MOUNTAIN PASSES.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
000 
WWUS45 KPUB 270725
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1225 AM MST TUE FEB 27 2007

...SNOW AND WIND HEADED FOR THE SOUTHWEST AND CENTRAL MOUNTAINS
FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...

.A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH
STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING TUESDAY
NIGHT...AND CONTINUING THROUGH WEDNESDAY NIGHT. SNOW WILL LIKELY
COME IN WAVES...WITH THE HEAVIEST SNOW FALLING WEDNESDAY THROUGH
WEDNESDAY EVENING. AN ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE
POSSIBLE PRODUCING LOCALLY INTENSE SNOWFALL RATES.

COZ058-060-066-068-271330-
/O.CON.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
1225 AM MST TUE FEB 27 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE WEDNESDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS AFTERNOON
THROUGH LATE WEDNESDAY NIGHT. 

THIS WINTER STORM WATCH IS FOR THE EASTERN SAN JUAN AND LA GARITA
MOUNTAINS ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN
MOSQUITO RANGES ABOVE 11000 FEET.

MODERATE TO HEAVY SNOW IS ANTICIPATED TO MOVE INTO THE AREA
TUESDAY NIGHT...POSSIBLY FALLING HEAVY AT TIMES FOR WEDNESDAY AND
WEDNESDAY EVENING. ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE
POSSIBLE...WITH LOCAL AMOUNTS OF UP TO 2 FEET POSSIBLE FOR THE
HIGHER WEST AND SOUTHWEST FACING SLOPES. IN ADDITION...GUSTY
SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
AT TIMES MAY CAUSE AREAS OF BLOWING AND DRIFTING SNOW OVER THE
HIGHER MOUNTAIN PASSES.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
000 
WWUS45 KPUB 271128
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
428 AM MST TUE FEB 27 2007

...SNOW AND WIND TO INCREASE ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT...

.A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH
STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING LATE
THIS AFTERNOON WITH SNOW...HEAVY AT TIMES...CONTINUING THROUGH
WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE
HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN
ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING
LOCALLY INTENSE SNOWFALL RATES.

COZ058-060-066-068-271900-
/O.UPG.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/
/O.NEW.KPUB.WS.W.0004.070228T0000Z-070301T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
428 AM MST TUE FEB 27 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS
ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO
RANGES ABOVE 11000 FEET.

SCATTERED SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE THIS MORNING
WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON.
SNOW...HEAVY AT TIMES...IS EXPECTED CONTINUE TONIGHT THROUGH
WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 20 INCHES
CAN BE EXPECTED BY WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN
ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH
GUSTS UP TO 50 MPH AT TIMES WILL CREATE DANGEROUS TRAVEL
CONDITIONS WITH AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER
MOUNTAIN PASSES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$
000 
WWUS45 KPUB 271201 CCA
WSWPUB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
501 AM MST TUE FEB 27 2007

...SNOW AND WIND TO INCREASE ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS LATE THIS AFTERNOON THROUGH WEDNESDAY NIGHT...

.A WINTER STORM SYSTEM IS EXPECTED TO SPREAD SNOW...ALONG WITH
STRONG GUSTY WINDS INTO THE WESTERN MOUNTAINS BEGINNING LATE
THIS AFTERNOON WITH SNOW...HEAVY AT TIMES...CONTINUING THROUGH
WEDNESDAY NIGHT. SNOW WILL LIKELY COME IN WAVES...WITH THE
HEAVIEST SNOW FALLING WEDNESDAY THROUGH WEDNESDAY EVENING. AN
ISOLATED EMBEDDED THUNDERSTORM WILL ALSO BE POSSIBLE PRODUCING
LOCALLY INTENSE SNOWFALL RATES.

COZ058-060-066-068-272000-
/O.UPG.KPUB.WS.A.0004.070228T0000Z-070301T1200Z/
/O.COR.KPUB.WS.W.0004.070228T0000Z-070301T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE...NORTH PASS...CUMBRES PASS...
WOLF CREEK PASS
501 AM MST TUE FEB 27 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WARNING IS FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS
ABOVE 10000 FEET...AND THE EASTERN SAWATCH AND WESTERN MOSQUITO
RANGES ABOVE 11000 FEET.

SCATTERED SNOW SHOWERS ACROSS THE CONTINENTAL DIVIDE THIS MORNING
WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON.
SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE TONIGHT THROUGH
WEDNESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 10 AND 20 INCHES
CAN BE EXPECTED BY WEDNESDAY NIGHT...WITH LOCALLY HIGHER AMOUNTS
POSSIBLE FOR THE HIGHER WEST AND SOUTHWEST FACING SLOPES. IN
ADDITION...GUSTY SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH WITH
GUSTS UP TO 50 MPH AT TIMES WILL CREATE DANGEROUS TRAVEL
CONDITIONS WITH AREAS OF BLOWING AND DRIFTING SNOW OVER THE HIGHER
MOUNTAIN PASSES.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:24 PM MST, 13 minutes earlier.

Area forecast discussion, Feb 26, 3:24 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MST MON FEB 26 2007

.SHORT TERM...

(TONIGHT AND TUESDAY)

A SHRTWV RIDGE WL BE OVR THE AREA TONIGHT...BUT ON TUE A NEW SHRTWV
TROF WL FLATTEN THE RIDGE.  A MOIST LAYER WL REMAIN OVR THE CENTRAL
MTS TONIGHT AND WITH WRLY FLOW OVR THE AREA...THERE WL CONTINUE TO
BE SOME SNOW SHOWERS...ESPECIALLY OVR ZONES 58 AND 60...BUT WL ONLY
GO WITH SCT POPS.  THE SW MTS WL HAVE A FAIRLY SHALLOW MSTR LAYER
AND WL KEEP POPS ISOLD.  THE NAM HAS VERY LITTLE PCPN OVR THE
CENTRAL MTS ON TUE...UNTIL LATE AFTERNOON...WHILE THE GFS IS MORE
MOIST.  THERE IS BETTER UPR FORCING DURING THE AFTERNOON AND THE
MSTR LAYER IS FORECAST TO DEEPEN.  WILL THUS INCREASE POPS OVR THE
CENTRAL MTS FOR THE AFTERNOON HOURS AND THIS WL BETTER MATCH
SURROUNDING OFFICES.  A 130KT JET WL MOVE INTO THE AREA TUE
AFTERNOON AND WE CAN EXPECTED WINDY CONDITIONS AGAIN OVR THE MTS AND
NEARBY LOWER ELEVATIONS. TEMPS REMAIN A CHALLENGE OVR PORTIONS OF
THE FAR SERN PLAINS.  GOOD MIXING MOST AREA TUESDAY WL LEAD TO TEMPS
AROUND TO A LITTLE ABOVE NORMAL.  HOWEVER...THINGS SHOULD REMAIN
FAIRLY COOL OVR THE FAR SERN PLAINS WITH THE LAMAR AREA BEING THE
COOLEST.  KLAA HAS GOTTEN TO 36F SO FAR TODAY.  GUIDANCE FOR KLAA ON
TUE IS IN THE 50S TO LOWER 60S...BUT THEY LIKELY WILL NOT BE ANY
HIGHER THAN THE LOWER 40S.

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

BROAD UPPER TROF CARVES OUT ACROSS THE GREAT BASIN TUES NIGHT/WED
BEFORE TRANSLATING EASTWARD ACROSS THE NRN/CEN U.S. ROCKIES WED
NIGHT/THURS.  MAIN CONCERN WITH THIS SYSTEM WILL BE HEAVY SNOW
POTENTIAL ACROSS THE WESTERN MOUNTAINS TUES NIGHT THROUGH WEDNESDAY
NIGHT.  FIRST WAVE OF SNOW WILL MOVE INTO THE AREA TUES NIGHT AS
150+ KT UPPER JET TRANSLATES ACROSS AZ/NM PUTTING SW CO UNDER
FAVORABLE LF QUAD.  MAIN CONCERN WILL BE DEPTH OF MOISTURE TUES
NIGHT AS BOTH GFS/NAM SUGGESTING H5 DRY SLOT WILL BE NEAR THE SRN CO
BORDER...WITH EACH MODEL RUN WAVERING IT NORTH AND SOUTH. ASSUMING
SUFFICIENT MOISTURE DEPTH...WITH SOUTHWEST FLOW INCREASING...THIS
PUTS MOST FAVORABLE OROGRAPHIC SNOW POTENTIAL ACROSS THE SOUTHWEST
FACING SLOPES OF THE EASTERN SAN JUAN MOUNTAINS TUES NIGHT.
MEANWHILE...COLD FRONT WILL BE MOVING THROUGH EASTERN IN RESPONSE
TO SFC CYCLOGENESIS ACROSS SE CO.

BEST DYNAMICS FROM APPROACHING TROF WILL AFFECT AREA WED/WED NIGHT.
LAPSE RATES STILL LOOK IMPRESSIVELY STEEP WED AFTN WITH 8-9
C/KM...LIS OF 0 TO -2 AND MOISTURE LAYER DEEPENING ACROSS THE
WRN AREAS DURING THE EARLY MORNING. THUS...SHOULD SEE WIDESPREAD
SNOW ALONG AND WEST OF THE CONTINENTAL DIVIDE...WITH AN ISOLATED
EMBEDDED THUNDERSTORM AS WELL. GIVEN CONVECTIVE NATURE OF
SYSTEM...AND STRONG SW WINDS RESULTING IN BLOWING AND DRIFTING
SNOW...HAVE PUT OUT A WINTER STORM WATCH FOR THE WESTERN MOUNTAINS
ABOVE 10KFT FOR TUES NIGHT THROUGH WEDNESDAY NIGHT...WITH WINDOW
FOR HEAVIEST SNOW OCCURRING FROM 5 AM WEDNESDAY MORNING THROUGH
AROUND MIDNIGHT THURS. ANYWHERE FROM 8 TO 16 INCHES OF SNOW CAN BE
EXPECTED DURING THIS PERIOD...WITH LOCALLY UP TO 2 FEET ACROSS THE
HIGHER SOUTHWEST AND WEST FACING SLOPES.

ACROSS THE PLAINS...COLD FRONT STALLS OUT ALONG THE ARKANSAS RIVER
WED AFTN...EXTENDING ALONG A LINE FROM PUEBLO TO 30 MILES NORTH OF
SPRINGFIELD.  MODEL SOUNDINGS ALONG/NORTH OF THE FRONT VERY
SPRING-LIKE WITH SUCH STEEP LAPSE RATES AS UPPER LVLS COOL WITH
APPROACHING TROF. NAM12 EVEN SHOWS CAPES OF UP TO A COUPLE
HUNDRED J/KG. THUS...SHOULD SEE CONVECTIVE RAIN AND SNOW SHOWERS
DEVELOPING ALONG THE FRONT WED AFTN...AND WOULDNT BE SURPRISED IF
A FEW LOCATIONS RECEIVED SOME SMALL GRAUPEL OR SNOW PELLETS FROM
ISOLATED THUNDERSTORMS...ESPECIALLY ACROSS THE PIKES PEAK/EL PASO
COUNTY REGION. LOW LVLS LOOK SUFFICIENTLY DRY THAT PCPN TYPE
SHOULD QUICKLY SWITCH OVER TO SNOW AS LOW LAYERS DIABATICALLY
COOL. SOUTH OF THE FRONT...SAN LUIS VALLEY...SOUTHERN
SANGRES...AND SOUTHERN INTERSTATE 25 CORRIDOR AND FAR SOUTHERN
BORDER AREAS WILL SEE VERY WINDY CONDITIONS SPREAD ACROSS THE AREA
DURING THE DAY. COULD SEE SOME LOCAL GUSTS TO AROUND 60 MPH ALONG
THE LOWER EASTERN SLOPES WED AFTERNOON...MAINLY DUE TO MIXING. ANY
SHOWERS WHICH MOVE OFF THE HIGHER TERRAIN MAY ALSO AID IN
TRANSPORTING HIGHER MOMENTUM ALOFT TO THE SFC. FOR NOW...THINK
WINDS WILL STAY BELOW HIGH WIND THRESHOLDS.

FRONT MOVES THROUGH THE SE PLAINS WED NIGHT...AND THURS LOOKS COOL
AND UNSETTLED AS LAPSE RATES REMAIN FAIRLY STEEP AS UPPER TROF
CONTINUES TO SLOWLY TRANSLATE EASTWARD. AS FLOW ALOFT TRANSITIONS
TO NORTHWESTERLY....OROGRAPHICS WILL FAVOR CENTRAL MTS FOR MORE
WIDESPREAD SNOWS.

GENERALLY IMPROVING CONDITIONS EXPECTED FOR THE REMAINDER OF THE
PERIOD AS WRN US UPPER RIDGE GRADUALLY SHIFTS EASTWARD BY THE
WEEKEND. SHOULD CONTINUE TO SEE SOME ISOLATED LIGHT SNOW SHOWERS
ACROSS THE CENTRAL MOUNTAINS THROUGH SATURDAY BEFORE DRIER AND
WARMER CONDITIONS RETURN FOR SUN/MON.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR COZ058-060-066-068.

&&

28/31
Hazardous weather outlook, Feb 26, 5:35 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
535 AM MST MON FEB 26 2007

COZ058>089-093>099-271245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
535 AM MST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BRING PERIODS OF LIGHT SNOW TO THE
CONTINENTAL DIVIDE THROUGH THIS EVENING...WITH THE BEST POTENTIAL
FOR SNOW ACROSS THE CENTRAL MOUNTAINS.  NEW SNOWFALL ACCUMULATIONS
OF 2 TO 6 INCHES WILL BE POSSIBLE IN THE CENTRAL MOUNTAINS BY
SUNRISE TUESDAY...WITH 2 TO 4 INCHES POSSIBLE IN THE SOUTHWEST
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS THE STATE LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...BRINGING SNOWFALL TO THE
MOUNTAINS AND A CHANCE OF SNOW SHOWERS TO THE LOWER ELEVATIONS.
SNOW ACCUMULATIONS GREATER THAN 6 INCHES WILL BE POSSIBLE ACROSS
THE HIGHER ELEVATIONS ALONG WITH CONTINENTAL DIVIDE...WITH GENERALLY
LIGHT ACCUMULATIONS EXPECTED ELSEWHERE.

LIGHT SNOW ACCUMULATIONS WILL CONTINUE TO BE POSSIBLE ACROSS THE
HIGHER ELEVATIONS OF WESTERN CHAFFEE AND LAKE COUNTIES THURSDAY AND
FRIDAY...AS A COOL NORTHWEST FLOW PATTERN SETS UP ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS THE CENTRAL AND SOUTHWEST
MOUNTAINS.

Nearby

Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.